Woman Suffers 5 Day Clitoral Erection After Taking Libido Boosting Medication

The 29-year-old had been taking medication to boost her libido, but had recently upped the dose, according to a medical report of her case. She was part of a clinical trial group taking the anti-depressant medications wellbutrin (bupropion) and trazodone.  

When she began experiencing pain and swelling in her genital area, she stopped taking the drugs – but the symptoms got worse and worse. The woman was suffering from a condition called priapism. This usually affects men but in rare cases, can affect women too. The condition is where a penis or clitoris becomes engorged with blood, causing a painful, long-lasting erection.

It is caused by a blockage of the blood vessels that empty the penis. Also, a number of medications can sometimes disrupt the normal workings of the nerves that help trigger an erection by widening the arteries in the penis. The nerves essentially ‘forget’ to narrow the arteries after the feelings of sexual arousal have passed, leading to priapism

Those that have been linked to priapism include anti-depressants (as this woman was taking), erectile dysfunction medication and some recreational drugs. “The pain had become debilitating, as she was unable to walk, sit, or stand without significant worsening of the pain,” according to the case report in the Journal of Sexual Medicine. 

When she was examined, doctors discovered her clitoris had become a purple colour and swollen to 2.0 × 0.7 centimeters (0.8 × 0.3 inches), LiveScience adds. The drugs the woman was taking, wellbutrin (bupropion) and trazodone, block receptors in the body called alpha-adrenergic receptors.

The decongestant Sudafed is known to stimulate these receptors, so doctors gave the woman a dose of this every six hours. A day later, the woman was discharged from hospital and recovered soon after.

Very sure she won’t ever try it again!

Source:  LiveScience



© TrendySturvs Blog! 2017. All rights reserved.